Clostridium difficile causing acute renal failure: case presentation and review.
Аннотация
AIM: Clostridium difficile infection is primarily a nosocomial infection but asymptomatic carriers of Clostridium difficile can be found in up to 5% of the general population. Ampicillin, cephalosporins and clindamycin are the antibiotics that are most frequently associated with Clostridium difficile-associated diarrhea or colitis. Little is known about acute renal failure as a consequence of Clostridium difficile-associated diarrhea.
METHODS
In this case report, we describe the course of Clostridium difficile-associated diarrhea in an 82-year-old patient developing acute renal failure. Stopping the offending agent and symptomatic therapy brought a rapid improvement of diarrhea and acute renal failure, full recovery was gained 18 d after admission. In a systematic review we looked for links between the two conditions.
RESULTS
The link between Clostridium difficile-associated diarrhea and acute renal failure in our patient was most likely volume depletion. However, in experimental studies a direct influence of Clostridium difficile toxins on renal duct cells could be shown.
CONCLUSION
Rapid diagnosis, nonspecific supportive treatment and specific antibiotic treatment, especially in the elderly, may lower excess mortality Clostridium difficile-associated diarrhea and renal failure being possible complications.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.